How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask DR.Das.MD Your Own Question
DR.Das.MD
DR.Das.MD, MD
Category: Dermatology
Satisfied Customers: 4463
Experience:  More than 20 years experience in managing medical problems
3452947
Type Your Dermatology Question Here...
DR.Das.MD is online now

My scalp is red and itchy and flaky, 3/4 weeks, nothing been

Customer Question

My scalp is red and itchy and flaky
JA: How long have you been dealing with this? Does anything in particular seem to make the itch better or worse?
Customer: 3/4 weeks, nothing been helping I thought it was just dandruff so I’ve been using e45 shampoo and alpecin but not helping
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: Nothing else
Submitted: 10 days ago.
Category: Dermatology
Expert:  DR.Das.MD replied 10 days ago.

Hello,

Welcome to justanswer.com

These shampoos may not always be efficient in clearing dandruff.

Please use Selsun or Nizoral shampoos, available without a prescription - they are more effective.

I hope this helps.

Customer: replied 10 days ago.
I’ve used nizoral too, it’s not helping
Customer: replied 10 days ago.
It’s now red and itchy
Customer: replied 10 days ago.
It’s only at the back of my head, the back left of my scalp
Expert:  DR.Das.MD replied 10 days ago.

If Nizoral has not helped, then it is likely that you do not have a simple dandruff. it is likely to be a condition known as Seborrheic dermatitis.

Please consult a dermatologist - you will need prescription strength medicines.

Customer: replied 10 days ago.
I used nizoral couple months ago, but the red and itchy scalp only started a few weeks ago
Expert:  DR.Das.MD replied 10 days ago.

Then please try using Nizoral again and see if it helps.

Customer: replied 10 days ago.
Okay
Expert:  DR.Das.MD replied 10 days ago.

You are welcome.
Please click on a positive rating to leave feedback.
Thank you.